Alert archive / California / Wind Advisories in 2007
Wind Advisory 84, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 28, 2007, 8:27 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2007, 8:27 AM PST (16:27 UTC)
- Expired
- Feb 28, 2007, 7:17 PM PST
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 281627 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 827 AM PST WED FEB 28 2007 CAZ059-010000- /O.NEW.KLOX.WI.Y.0084.070228T1627Z-070301T0500Z/ ANTELOPE VALLEY- 827 AM PST WED FEB 28 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP TODAY WITH GUSTS AS HIGH AS 45 MPH BY AFTERNOON. THE GUSTY WINDS MAY CREATE AREAS OF BLOWING DUST AND SAND...REDUCING THE VISIBILITY TO BELOW A MILE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
2 follow-up statements
000 WWUS76 KLOX 282344 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 344 PM PST WED FEB 28 2007 CAZ059-010500- /O.CON.KLOX.WI.Y.0084.000000T0000Z-070301T0500Z/ ANTELOPE VALLEY- 344 PM PST WED FEB 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON WITH GUSTS AS HIGH AS 45 MPH. THE GUSTY WINDS MAY CREATE AREAS OF BLOWING DUST AND SAND...REDUCING THE VISIBILITY TO BELOW A MILE. THE WINDS SHOULD THEN DIMINISH TO BELOW ADVISORY LEVELS BY 9 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 010317 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 717 PM PST WED FEB 28 2007 ...WIND ADVISORY FOR THE ANTELOPE VALLEY HAS BEEN CANCELLED... .WINDS IN THE ANTELOPE VALLEY HAVE BEEN GENERALLY 20 TO 30 MPH WITH LOCAL GUSTS OVER 35 MPH THROUGH EARLY THIS EVENING. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH TONIGHT. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. CAZ059-010430- /O.CAN.KLOX.WI.Y.0084.000000T0000Z-070301T0500Z/ ANTELOPE VALLEY- 717 PM PST WED FEB 28 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BELOW ADVISORY LEVELS THROUGH THIS EVENING. AS A RESULT THE WIND ADVISORY HAS BEEN CANCELLED. EVEN SO...WEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS OVER 35 MPH CAN BE EXPECTED THROUGH MID EVENING BEFORE DIMINISHING OVERNIGHT. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 3:06 AM PST, 5 hours 21 minutes earlier.
Area forecast discussion, Feb 28, 3:06 AM PST, 5 hours 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 306 AM PST WED FEB 28 2007 .SHORT TERM... COLD MOIST NORTHWEST FLOW OVERHEAD IS CREATING QUITE A FEW SHOWERS. THE MOUNTAINS ARE PROTECTING SOUTHERN SBA AND VTA COUNTIES. Z-LVL NEAR 3500 FEET OVER LAX AND NEAR 3000 FEET NORTH WITH SNOW LEVELS LOCALLY DOWN TO 2500 FEET. FT TEJON AT I-5 HAS STEADY SNOW WITH THE NORTH UPSLOPE FLOW. INDEED THE FOOTHILLS OF THE VALLEYS COULD SEE SNOW IN THE AIR...BUT NON STICKING. EXCEPT ON THE NORTH SLOPES THERE WILL NOT BE MUCH PRECIP. SNOW AND BLOWING SNOW ADVISORY LOOKS GOOD AND IT WILL HAVE TO BE CONVERTED TO A WIND ADVISORY WITH THE SNOW STOPS AS MOUNTAIN WINDS WILL INCREASE TO ADVISORY LEVELS LATE THIS AFTERNOON. WINDS WILL THEN BE THE PROBLEM THROUGH FRIDAY AS A STRONG NW THEN N GRADIENT SETS UP. COASTAL SITES THIS AFTERNOON WILL SEE 15 TO 25 MPH THE MOUNTAINS AND ANTELOPE VALLEY WILL SEE 30 TO 40 MPH WINDS WITH HIGHER GUSTS AND ADVISORIES WILL LIKELY BE NEEDED. CONTINUED STRONG NORTHWEST WINDS THURSDAY WILL BRING LOCAL GUSTY CANYON WINDS TO THE SANTA BARBARA SOUTH COAST. THEN FRIDAY NIGHT AND SATURDAY MORNING THE FLOW WILL BE NORTHERLY AND ALL THE NORTH TO SOUTH CANYONS WILL LIGHT UP. NORTHEAST FLOW AND A RIDGE FOR THE WEEKEND WILL MAKE FOR A VERY NICE COUPLE OF DAYS HIGHS IN THE 70S FOR THE COASTS AND VALLEYS WITH LOTS OF SUNSHINE. .LONG TERM... EC AND GFS ARE NOT IN THE BEST OF AGREEMENT FOR THE EXTENDED PERIOD. MONDAY LOOKS A LITTLE COOLER AS THE FLOW SWITCHES BACK TO ONSHORE. THE RIDGING SWITCHES TO A SW FLOW AHEAD OF A TROF. AT THIS TIME THE GFS KEEPS THE MOISTURE OUT OF THE AREA TUESDAY. IF THE GFS IS TO BE BELIEVED (NOT A GREAT IDEA) A FRONT WILL MOVE THROUGH WEDNESDAY. && .AVIATION... 28/1145Z KLAX...MODERATE WEST WINDS TODAY. A CHANCE OF A SHORT LIVED SHOWER. CIGS AND VIS SHOULD REMAIN HIGH. KBUR...SOME CLOUDS MAY FORM AFTER SUNRISE THEY SHOULD BE ABOVE 025. VIS WILL STAY HIGH. THERE MAY BE FEW BRIEF SHOWERS THROUGH EARLY AFTERNOON. WINDS WILL BE STRONG FROM THE NORTHWEST AND THERE WILL BE TURBULENCE OFF THE MOUNTAINS WHICH WILL FURTHER INCREASE IN THE LATE AFTERNOON AND EVENING. SCATTERED SHOWERS THIS MORNING AND WIDELY SCATTERED SHOWERS THIS AFTERNOON FOR THE CENTRAL COAST. THE MOUNTAINS WILL BE SOCKED IN WITH SHOWERS THROUGH MID AFTERNOON AND MAY LINGER INTO THE EVENING ON THE NORTH SLOPES. THERE WILL BE STRONG NORTHWEST WINDS THROUGHOUT THE DAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && RORKE
Hazardous weather outlook, Feb 28, 8:27 AM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 827 AM PST WED FEB 28 2007 CAZ034>041-044>047-051>054-059-087-088-011400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 827 AM PST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY WINDS IN THE ANTELOPE VALLEY WILL OCCASIONALLY CAUSE BLOWING DUST AND SAND...REDUCING THE VISIBILITY TO UNDER A MILE AT TIMES. SCATTERED SNOW SHOWERS NEAR THE GRAPEVINE THIS MORNING WILL TAPER OFF TODAY. AT THE SHORES CONTINUED HIGH SURF AND HIGH RIP CURRENT RISKS WILL POSE HAZARDS TO PEOPLE IN OR NEAR THE SURF. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.